MAUDE Adverse Event Report: DEPUY SPINE INC SKY TFP INSERTER; DRIVER

DEPUY SPINE INC SKY TFP INSERTER; DRIVER
Model Number 286850000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Event occurred on (b)(6) 2020.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the pin inserter broke off intraoperatively.The surgery was successfully completed.There is no further information available.Concomitant device reported: unknown plate (part# unknown, lot# unknown, quantity unknown).This report is for one (1) sky tfp inserter.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: a product investigation was conducted: investigation flow: damage.Visual inspection: the sky tfp inserter (p/n:(b)(6) , lot number: nw204300) was received at us cq.Visual inspection of the complaint device showed the tip of the lower inner shaft had broken off.The device failure/defect was identified.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: no design issues or discrepancies were identified.The complaint is confirmed.Investigation conclusion: this complaint is confirmed as the tip of the lower inner shaft had broken off.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot a review of the receiving inspection (ri) for tfp inserter was conducted identifying that lot number nw204300 was released in a single batch.Batch1: lot qty of (b)(4) units were released on (b)(6) 2017 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SKY TFP INSERTER
Common Device Name
DRIVER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10450906
Report Number1526439-2020-01531
Device Sequence Number11676355
Product Code HWR
UDI-Device Identifier10705034215464
UDI-Public(01)10705034215464
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286850000
Device Catalogue Number286850000
Device Lot NumberNW204300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer10/20/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN PLATES.